Case report reveals a lichenoid drug eruption in an adult receiving entecavir, suggesting the need for awareness of skin reactions.
Entecavir is a highly potent antiviral medication used in the treatment of chronic hepatitis B infection and has demonstrated an excellent safety profile in clinical practice. Cutaneous adverse reactions to entecavir are exceedingly rare, with only seven cases reported in the literature to our knowledge. Here, we report the case of an adult female receiving entecavir therapy for chronic hepatitis B who developed a lichenoid drug eruption secondary to the medication. The rash resolved promptly following drug discontinuation and supportive treatment. Various cutaneous morphological patterns associated with entecavir have been reported in the literature, including immediate hypersensitivity reactions, maculopapular rash, granulomatous eruptions, erythematous plaques, bullous fixed drug eruption, and lichenoid erythematous patches. Clinicians should remain aware of the potential for cutaneous adverse drug reactions associated with entecavir and their varied morphological presentations to facilitate prompt recognition and appropriate management.
No takes yet. Share an insight, caveat, or question.
Sushantika et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: